U.S. doctors online nowAsk doctors free
A female asked:

Is weight gain common during breast cancer treatments? will drugs or chemotherapy for breast cancer make me gain weight?

3 doctor answers4 doctors weighed in
Dr. Sewa Legha
Medical Oncology 50 years experience
Some people gain wt: The treatment itself does not cause weight gain. But there are changes in taste that may make you eat more especailly after the chemotherapy has been completed and stopped. So watch that you eat no more than normal. Then there is little risk of weight gain.
Dr. Christian Schultheis
Hematology and Oncology 24 years experience
Yes: Very common. I tell most of my patients with breast cancer to expect to gain weight. Multiple reasons, medications, decreased activity. Hope this helps.
Dr. Christian Schultheis
Hematology and Oncology 24 years experience
Very common: I inform my patients that most women and men will gain weight with chemotherapy for breast cancer. Also it is common to gain weight while on anti-hormone therapy, such as tamoxifen. Hope this helps.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 24, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.